MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus employee reported on behalf of the customer, when unpacking a new biopsy valve and inserted forceps the slit did not return when forceps was removed.The event occurred during a diagnostic biopsy.The intended procedure was completed using a replacement device (155pb-0506) without any delays.A device pre-use check was performed, and no abnormalities were found.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the event occurred due to the slit being everted.The root cause was unable to be determined.The event can be prevented by following the instructions for use which state: "¿ do not let the endo therapy accessory hang down from the biopsy valve, which can create a space between the accessory and the valve¿s slit or hole.This can damage the valve, which can reduce the efficacy of the endoscope¿s suction system and may leak or spray patient debris or fluids, posing an infection control risk.¿ when inserting an endo therapy accessory, hold it close to the biopsy valve and insert it slowly and straight into the biopsy valve.Otherwise, the endo therapy accessory and/or biopsy valve could be damaged.This can reduce the efficacy of the endoscope¿s suction system and may leak or spray patient debris or fluids, posing an infection control risk.¿ when using a syringe to inject liquid through the biopsy valve, detach the valve¿s cap from the main body.Then insert the syringe into the valve.Otherwise, the biopsy valve could be damaged, and the syringe could be detached from the valve.Also, patient fluids and/or debris may leak or spray from the biopsy valve, and it may cause an infection control risk.The operation manual operation states in chapter 3 preparation and inspection, 3.4inspection of accessories, inspection of the biopsy valve (mb-358) the biopsy valve is a consumable that should be inspected as described below before each use.Replace it with a new one if any irregularity is observed during the inspection.An irregular, abnormal, or damaged valve can reduce the efficacy of the endoscope¿s suction system, and may leak or spray patient debris or fluids, posing an infection control risk." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16401312
Report Number9610595-2023-02796
Device Sequence Number5618043
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date06/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown